# SDR 20010320CW002

- Difficulty date: February 23, 2001
- Submitted: March 20, 2001
- Operation: Air carrier
- Aircraft: N172N
- Make and model: Cessna 172R
- Aircraft serial: 17280004
- Engine: Lyc IO360L2A
- Propeller: Mcauly IC235LFA7570
- System (JASC): 6110 · Propeller Assembly
- Part: Bolt
- Part number: A251392
- Condition: Mismanufactured
- Location: Propelller
- Part time: 217 hours
- Component: Propeller, Mcauly, A251392
- Component part number: IC235LFA7570
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE SIX A2513-92 PROPELLER MOUNTING BOLTS ARE APPROX .250 INCHES TOO SHORT.  THEY ARE THREE THREADS TOO SHORT FROM BEING FLUSH WITH THE BACK SIDE OF THE PRESSED IN NUT ON CRANKSHAFT FLANGE.  A LONGER BOLT (APPROX .250 IN)  WOULD CORRECT THIS PROBLEM.  THIS AIRCRAFT AND ANOTHER NEW (172S MODEL) HAVE THIS DEFECT.  THE NUT IS THIN AT THE POINT WERER IT GOES THROUGH THE CRANKSHAFT FLANGE AND ONLY A FEW THREADS CATCH THE BACKSIDE(FAT PART) OF THE NUT.
